Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Took morning after pill. Noticed bleeding from urethra. Is this the normal side effect of pill?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
Hi, I took the morning after pill two months in a row. The second month I felt heavier symptoms, just felt strange overall, cramping, and bled more heavily than usual. I also noticed I was bleeding from my urethra. At first I thought that maybe my pad had shifted and maybe stained the front of the pad. But after changing my pad, I noticed two distinct spots of blood, one clearly coming from urethra and on from vaginal opening. The following month I had a regular period and again noticed bleeding from urethra. The bleeding from urethra stopped after the first/second days, when I had the heaviest flow. Is this a normal side effect of the morning after pill or something I should be concerned about. I've never experienced this before in my life. Thank you.
Posted Tue, 14 May 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 32 minutes later
Thanks for your query.
It is not advisable to take the morning after pill frequently, or sequentially in a row, as it interferes greatly with your normal period pattern.
Bleeding from urethra is not a side effect of the pill.
You should get yourself investigated for causes of hematuria ( blood in urine )
Common reasons include dehydration, urinary infection, renal stones, trauma and abrasion to the urethra, urethral caruncle, etc.
Please consult a Gynecologist and have complete evaluation.
Also, switchover to a reliable method of contraception.
Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor